Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
|pearllin - Thu Apr 02, 2009 2:20 am||
I wak taking Levocetirizine (Xyzal) about 2 weeks for rash on my face just before conception. I heard that it is very dangerous. I am warried about that it will do harm to my baby. In my country, one couple only allowed to have 1 baby. I am so stewed. I don't know whether I should terminate pregnancy ?
|Debbie Miller, RN - Sat Apr 04, 2009 4:41 pm||
My understanding is that this one is not known to be dangerous to the fetus. The packaging on drugs always warn against taking any medications without your doctor's permission in pregnancy because extensive scientific testing is not done on pregnant women. This leaves the decisions in the hands of the health care providers to advise based on risks and benefits of drugs in pregnancy. Very few drugs are actually known to cause harm to the baby so I would not rush to terminate. Chances are not any greater for you than for any pregnant woman and there is about a 3% risk of birth defects in all pregnancies, without any particular exposures - just the way it works out randomly.
As more and more women have been exposed to particular medications, data is collected and we learn which ones are truly risky. Your doctor will know what these are because the few that are harmful are well-known.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.